Flash Flood, Bannock
- When
- August 22, 1:25 PM MST to 1:45 PM MST
- Where
- Bannock County, Swanlake
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.317, -112.000
Flooding reported from heavy rain on Highway 91 near Swan Lake.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Flooding reported from heavy rain on Highway 91 near Swan Lake. Water on road was 3 to 4 feet deep
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 1:15 PM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE POCATELLO IDAHO 215 PM MDT MON AUG 22 2005 .DISCUSSION...LATEST RADAR LOOP SHOWING SCATTERED CONVECTION ACROSS THE HIGHLANDS EARLY THIS AFTERNOON BEING DRIVEN BY MODEST VORT FEATURE SHIFTING EAST OUT OF SE OREGON. THIS WAVE EXPECTED TO FORCE CONVECTION THROUGH A GOOD PORTION OF THE EVENING BEFORE REACHING THE ISLAND PARK AREA BY 12Z AND THEN SHIFTING EAST OF THE FORECAST AREA TUESDAY AS A VIGOROUS PACIFIC TROUGH DIGS SE THROUGH BC AND INTO NW MONTANA 00-06Z WED (TUESDAY EVENING). FORECAST AREA FALLING IN DRY SLOT AS PER NAM/GFS GUIDANCE WHILE GRID TREND HAS BEEN TO SLOWLY DECREASE PROBABILITY OF PRECIPITATION ACROSS THE REGION IN COORD WITH OUR NEIGHBORS. MAIN WEATHER EVENT TUESDAY/WEDNESDAY WILL BE BREEZY WINDS. CERTAINLY STRONG ENOUGH FOR RED FLAG CRITERIA AND JUST BELOW ADVISORY LEVELS (26KTS SUSTAINED/39KTS GUSTS) WITH ELEVATED (>15 PERCENT) AFTERNOON RH VALUES WHICH WILL PRECLUDE THE ISSUANCE OF ANY RED FLAG STATEMENTS FOR NOW. WAVE GRADUALLY SHIFTS EAST OF THE REGION THURSDAY AS UPPER LEVEL RIDGE BUILDS BACK ACROSS THE PAC NW STATES. LATEST GFS DRIVES A WEAK SHORT-WAVE FEATURE EAST OVER RIDGE FRIDAY NIGHT WITH WEST FLOW REMAINING OVER REGION THROUGH GOOD PART OF THE WEEKEND. LAST NIGHTS GFS/LR AND ECMWF IN AGREEMENT HOLDING NEXT PACIFIC TROUGH ALONG THE BC COAST WITH DRY WEST FLOW ACROSS FORECAST AREA THROUGH EARLY NEXT WEEK. THUS HAVE REMOVED ANY MENTION OF PRECIPITATION FROM THE WEEKEND GRIDS. HUSTON && .AVIATION...EXPECTING THUNDERSTORMS THROUGH EVENING HOURS...THEN SOME CLEARING LATE WHEN MOST AIRPORTS ARE NEAR OR ALREADY CLOSED. NO SIGNIFICANT WIND EXPECTED EVEN OUT OF THUNDERSTORM OUTFLOW. ADDED TEMPO GROUPS AS SOME MOS PROBABILITIES FOR THUNDERSTORMS ARE ABOVE 50 PERCENT...OR THUNDERSTORMS IMMINENT ON RADAR. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING ZONES 405/406/407/409/410/412/413 UNTIL 9PM. SEE WARNING FOR FURTHER INFORMATION. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT MON AUG 22 2005 IDZ017>025-031-032-231200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 215 PM MDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. THUS THE RED FLAG WARNING FOR DRY LIGHTNING WILL CONTINUE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GENERALLY BREEZY WEATHER EXPECTED THROUGH MID WEEK THEN A WARMING TREND. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 104 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473424.